Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    Okay, there’s one thing that I want to tell you that sometimes doctors don’t tell you. Go see your dentist and tell him that you are going to have this treatment done.
    This is what can happen in your mouth. You can have radiation dental caries. You can also lose some of your salivation glands (I lost mine). You may need an extra dose of flouride later on
    to prevent any extensive damage. Be sure to brush and floss daily. I know I sound like a commercial, but it’s true.

    And Now back to the regularly scheduled program. Smile! Regards, Ann

    Anonymous
    Post count: 93172

    I just got my Graves diagnosis last night – I just hadn’t been feeling right,
    heart palpitations and ALWAYS sweating! My Dr. said that I was beyond using
    medication to improve my condition and that he wanted to use the liquid
    radiation treatment. I’d like to know more about this; are there side effects
    with the treatment? I’m 34 and the mother of a 16 month old girl – My husband
    and I desperately want 1 more child, will this treatment effect my ability
    to conceive or carry to term? Will the radiation effect other organs too?
    Will I feel better or worse after the treatment? I appreciate any
    assistance you can provide – thanks in advance!

    Anonymous
    Post count: 93172

    Welcome, KB! As I read your post, I’m remembering my own feelings after my diagnosis in 1990. I felt relieved to be able to put a label on this “thing” causing my eyes to go haywire. Maybe I was too quick to believe everything my doctors told me, but I took the RAI treatment the same day my thyroid uptake read “way too high!” Yes, I believed and trusted completely in my doctors. (Mayo Clinic) No, I never considered a second opinion. I was looking for immediate help and immediate relief.

    For me, the RAI treatment was the best thing I could’ve done. Taking the treatment was easy – I just drank some clear, tasteless liquid. I had no side effects, and when I went hypo I continued my normal routines and continued to feel fine. Since then I take a daily dose of Synthroid, and haven’t had a problem with my thyroid except for minor adjustments in my medication.

    My biggest problem was and still is my eyes. Another story, another time.

    As for pregnancy, I was told to wait with having a child until one year after the RAI. Once my thyroid levels were under control, my endo gave me the go-ahead. My husband and I still don’t have children, but I suspect it has nothing to do with my Graves’.

    My advice – pay close attention to what your body tells you. Write down your feelings and symptoms to help you and your doctor better understand your individual condition. We GD sufferers all have different, yet similar stories to tell. And check out the National Graves’ Disease Home Page; the URL is on the top of this BB.

    Best of luck! Debby

    Anonymous
    Post count: 93172

    I was diagnosed with mild GD in late December. At that time, I started on 10mg./day of Tapazole. By late April, my thyroid was underactive, and my endo put me on 5 mg./day. By 10 days later, my thyroid started returning to a normal level, but by 30 days later, it had reversed itself and was underactive again. I’ve now been off all medication for a week, but I’m still incredibly tired. Is it possible that my Grave’s is gone? How long before I should start to feel normal again? Has anyone else ever experienced anything like this before?

    Also, my shoulders have been aching a lot. Is this normal?

Viewing 4 posts - 1 through 4 (of 4 total)
  • You must be logged in to reply to this topic.